What do dark green stool and nausea indicate?

default
Posted on Fri, 19 Jun 2015 in Digestion and Bowels
Question: For a week I been having dark green stool and fill like vomiting.
doctor
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
Needs evaluation for C difficile, BRAT diet

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Green stools are mostly the result of something you ate, such as spinach. Green stool also can occur after you consume certain medications or iron supplements. Apart from it some other causes of green stool are severe diarrhea, NSAIDs medications etc.

However the stools in your case should be evaluated as one week persistent green color is worth assessment and workup for causes like Clostridium difficile as foul smelling greenish stools with nauseating feeling and/ or vomiting is very typical presentation of C difficile and should be evaluated.

Take BRAT diet, Banana, rice applesauce and toast and talk to your doctor and let them evaluate it for further management.

I hope it helps. Take good care of yourself and dont forget to close the discussion please.

regards
Khan

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Clostridium difficile

doctor1 MD

Two consecutive urine cultures have reported staph epi 100,000. The sensitivities included Bactrim (sulfa allergy), erythomycin, and the remaining...

doctor1 MD

I have c difficile, just been treated with vancomycin. I finished the meds i week ago (Thurs) and now my diharrea is back. Today I went to the...

doctor1 MD

I recently was hospitalized and taking antibiotics for UTI. Since last night I have stomach pain and diarrhea. I have had c diff in the past. I am...

doctor1 MD

My aunt has bloody stool and puss discharge, she is in denial that anything is wrong. She was on a strong Antibiotic regiment (probably has...

doctor1 MD

Hi, I had foot surgery and took antibiotics for about 5 weeks total. I'm off them now but my bowel movements have changed and I have cramps,...

doctor1 MD

I recently had to take an antibiotic for a sinus infection . It gave me diarrhea . Unfortunately, now I have very itchy rectum . What cream can...

doctor1 MD

I have just had a cyst removed on my thigh. The dr prescribed clindamycin 150. I took one And had terrible heartburn . I'm taking Pantaprazolr in...

Get personalised answers from verified doctor in minutes across 80+ specialties

138 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2